MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TheraSphere Y-90 (10 GBq) CE mark; Microspheres Radionuclide

BOSTON SCIENTIFIC CORPORATION TheraSphere Y-90 (10 GBq) CE mark; Microspheres Radionuclide
Model Number 2361-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Heartburn/Indigestion (1883); Hepatitis (1897); Hyperbilirubinemia (1903); Liver Damage/Dysfunction (1954); Muscle Weakness/Atrophy (1967); Depression (2361); Sleep Dysfunction (2517); Ambulation or Postural Difficulties (2544); Ascites (2596); Constipation (3274); Movement Disorder (4412); Swelling/ Edema (4577); Blood Protein Abnormal (4595); Hypokalemia (4825)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D3, manufacturer zip/postal: gu9 8ql.G1, mfr site zip/post code: gu9 8ql.Based on the nature of this product, we are unable to provide the complete unique identifier (udi) # and other product-specific information.
 
Event or Problem Description
It was reported that prescription medication was given to treat adverse events.The subject was enrolled into a clinical study on (b)(6) 2025.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 0.9%.On (b)(6) 2025, the treatment with therasphere was performed.Therasphere was administered to the liver was lobar (>2 segments in the perfused volume) through femoral artery, and one dose vial was administered; total administered activity dose was 3.685 gbq.Post treatment dosimetry documented between avid uptake in target lesion distribution of y90 on tumors.Lung dose calculation was 0.0.On (b)(6) 2025, combination therapy with 1500 mg durvalumab followed by 300 mg of tremelimumab were administered intravenously.On (b)(6) 2025, 33 days post therasphere administration, the subject was diagnosed with asthenia, difficulty in movement, and somnolence.No action was taken to treat these events.On (b)(6) 2025, 38 days post therasphere administration, subject was noted with epigastric pain, which was medically treated with pantoprazole (40 mg/oral/daily from (b)(6) 2025).On (b)(6) 2025, 43 days post therasphere administration, the subject was diagnosed with depressed mood, constipation, high bilirubin, increased transaminases, hypokalemia, and cholestasis (characterized by elevated alkaline phosphatase (alp) and gamma-glutamyl transferase (ggt)).No action was taken to treat the event of depressed mood.Medications were administered to treat the events of high bilirubin, increased transaminases, and cholestasis.Constipation was medically treated with lactulose (1 tablespoon/oral/daily beginning (b)(6) 2025).Hypokalemia was treated with potassium chloride (1200 microgram/oral/daily from (b)(6) 2025).On (b)(6) 2025, 71 days post therasphere administration, subject was noted with peripheral edema and increased transaminases.The peripheral edema was medically treated with potassium canreoate (100mg/daily/oral, beginning (b)(6) 2025), and concomitant medication was administered as other action taken to treat the event of increased transaminases.On (b)(6) 2025, 127 days post therasphere administration, subject was noted with high bilirubin and ascites.The ascites was medically treated with furosemide (25 mg/daily/orally, from (b)(6) 2025), (50 mg/daily/orally, from (b)(6) 2025), (25 mg/daily/orally, from (b)(6) 2025) and (50 mg/daily/orally, beginning (b)(6) 2025).No action was taken to treat the event of high bilirubin.
 
Additional Manufacturer Narrative
Correction report being sent to update h6: patient code.D3, manufacturer zip/postal: (b)(6).G1, mfr site zip/post code: (b)(6).Based on the nature of this product, we are unable to provide the complete unique identifier (udi) # and other product-specific information.
 
Event or Problem Description
It was reported that prescription medication was given to treat adverse events.The subject was enrolled into a clinical study on (b)(6) 2025.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 0.9%.On 1(b)(6) 2025, the treatment with therasphere was performed.Therasphere was administered to the liver was lobar (>2 segments in the perfused volume) through femoral artery, and one dose vial was administered; total administered activity dose was 3.685 gbq.Post treatment dosimetry documented between avid uptake in target lesion distribution of y90 on tumors.Lung dose calculation was 0.0.On (b)(6) 2025, combination therapy with 1500 mg durvalumab followed by 300 mg of tremelimumab were administered intravenously.On (b)(6) 2025, 33 days post therasphere administration, the subject was diagnosed with asthenia, difficulty in movement, and somnolence.No action was taken to treat these events.On (b)(6) 2025, 38 days post therasphere administration, subject was noted with epigastric pain, which was medically treated with pantoprazole (40 mg/oral/daily from (b)(6) 2025).On (b)(6) 2025, 43 days post therasphere administration, the subject was diagnosed with depressed mood, constipation, high bilirubin, increased transaminases, hypokalemia, and cholestasis (characterized by elevated alkaline phosphatase (alp) and gamma-glutamyl transferase (ggt)).No action was taken to treat the event of depressed mood.Medications were administered to treat the events of high bilirubin, increased transaminases, and cholestasis.Constipation was medically treated with lactulose (1 tablespoon/oral/daily beginning (b)(6) 2025).Hypokalemia was treated with potassium chloride (1200 microgram/oral/daily from (b)(6) 2025).On (b)(6) 2025, 71 days post therasphere administration, subject was noted with peripheral edema and increased transaminases.The peripheral edema was medically treated with potassium canreoate (100mg/daily/oral, beginning (b)(6) 2025), and concomitant medication was administered as other action taken to treat the event of increased transaminases.On (b)(6) 2025, 127 days post therasphere administration, subject was noted with high bilirubin and ascites.The ascites was medically treated with furosemide (25 mg/daily/orally, from (b)(6) 2025), (50 mg/daily/orally, from (b)(6) 2025), (25 mg/daily/orally, from (b)(6) 2025) and (50 mg/daily/orally, beginning (b)(6) 2025).No action was taken to treat the event of high bilirubin.
 
Additional Manufacturer Narrative
D3, manufacturer zip/postal: gu9 8ql.G1, mfr site zip/post code: gu9 8ql.Based on the nature of this product, we are unable to provide the complete unique identifier (udi) # and other product-specific information.Investigation results: device analysis findings: the device remains implanted in the patient; therefore, product analysis could not be performed.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the therasphere device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
It was reported that prescription medication was given to treat adverse events.The subject was enrolled into a clinical study on (b)(6) 2025.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 0.9%.On (b)(6) 2025, the treatment with therasphere was performed.Therasphere was administered to the liver was lobar (>2 segments in the perfused volume) through femoral artery, and one dose vial was administered; total administered activity dose was 3.685 gbq.Post treatment dosimetry documented between avid uptake in target lesion distribution of y90 on tumors.Lung dose calculation was 0.0.On (b)(6) 2025, combination therapy with 1500 mg durvalumab followed by 300 mg of tremelimumab were administered intravenously.On (b)(6) 2025, 33 days post therasphere administration, the subject was diagnosed with asthenia, difficulty in movement, and somnolence.No action was taken to treat these events.On (b)(6) 2025, 38 days post therasphere administration, subject was noted with epigastric pain, which was medically treated with pantoprazole (40 mg/oral/daily from 25-jul-2025 to 22-aug-2025).On (b)(6) 2025, 43 days post therasphere administration, the subject was diagnosed with depressed mood, constipation, high bilirubin, increased transaminases, hypokalemia, and cholestasis (characterized by elevated alkaline phosphatase (alp) and gamma-glutamyl transferase (ggt)).No action was taken to treat the event of depressed mood.Medications were administered to treat the events of high bilirubin, increased transaminases, and cholestasis.Constipation was medically treated with lactulose (1 tablespoon/oral/daily beginning (b)(6) 2025).Hypokalemia was treated with potassium chloride (1200 microgram/oral/daily from (b)(6) 2025 to (b)(6) 2025).On (b)(6) 2025, 71 days post therasphere administration, subject was noted with peripheral edema and increased transaminases.The peripheral edema was medically treated with potassium canreoate (100mg/daily/oral, beginning (b)(6) 2025), and concomitant medication was administered as other action taken to treat the event of increased transaminases.On (b)(6) 2025, 127 days post therasphere administration, subject was noted with high bilirubin and ascites.The ascites was medically treated with furosemide (25 mg/daily/orally, from (b)(6) 2025 to (b)(6) 2025), (50 mg/daily/orally, from (b)(6) 2025 to (b)(6) 2025), (25 mg/daily/orally, from (b)(6) 2025 to (b)(6) 2025) and (50 mg/daily/orally, beginning (b)(6) 2025).No action was taken to treat the event of high bilirubin.
 
Event or Problem Description
It was reported that prescription medication was given to treat adverse events.The subject was enrolled into a clinical study on (b)(6) 2025.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 0.9%.On (b)(6) 2025, the treatment with therasphere was performed.Therasphere was administered to the liver was lobar (>2 segments in the perfused volume) through femoral artery, and one dose vial was administered; total administered activity dose was 3.685 gbq.Post treatment dosimetry documented between avid uptake in target lesion distribution of y90 on tumors.Lung dose calculation was 0.0.On (b)(6) 2025, combination therapy with 1500 mg durvalumab followed by 300 mg of tremelimumab were administered intravenously.On (b)(6) 2025, 33 days post therasphere administration, the subject was diagnosed with asthenia, difficulty in movement, and somnolence.No action was taken to treat these events.On (b)(6) 2025, 38 days post therasphere administration, subject was noted with epigastric pain, which was medically treated with pantoprazole (40 mg/oral/daily from (b)(6) 2025).On (b)(6) 2025, 43 days post therasphere administration, the subject was diagnosed with depressed mood, constipation, high bilirubin, increased transaminases, hypokalemia, and cholestasis (characterized by elevated alkaline phosphatase (alp) and gamma-glutamyl transferase (ggt)).No action was taken to treat the event of depressed mood.Medications were administered to treat the events of high bilirubin, increased transaminases, and cholestasis.Constipation was medically treated with lactulose (1 tablespoon/oral/daily beginning (b)(6) 2025).Hypokalemia was treated with potassium chloride (1200 microgram/oral/daily from (b)(6) 2025).On (b)(6) 2025, 71 days post therasphere administration, subject was noted with peripheral edema and increased transaminases.The peripheral edema was medically treated with potassium canreoate (100mg/daily/oral, beginning (b)(6) 2025), and concomitant medication was administered as other action taken to treat the event of increased transaminases.On (b)(6) 2025, 127 days post therasphere administration, subject was noted with high bilirubin and ascites.The ascites was medically treated with furosemide (25 mg/daily/orally, from (b)(6) 2025), (50 mg/daily/orally, from (b)(6) 2025), (25 mg/daily/orally, from (b)(6) 2025) and (50 mg/daily/orally, beginning (b)(6) 2025).No action was taken to treat the event of high bilirubin.It was further reported that on (b)(6) 2025, 71 days post therasphere administration, the subject was noted with hypoalbuminemia.No action was taken to treat the event.It was further reported that on (b)(6) 2026, 323 days post therasphere administration and 305 days post last durvalumab administration, the subject expired, with unknown cause of death.No autopsy was performed for the event.
 
Event or Problem Description
It was reported that prescription medication was given to treat adverse events.The subject was enrolled into a clinical study on (b)(6) 2025.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 0.9%.On (b)(6) 2025, the treatment with therasphere was performed.Therasphere was administered to the liver was lobar (>2 segments in the perfused volume) through femoral artery, and one dose vial was administered; total administered activity dose was 3.685 gbq.Post treatment dosimetry documented between avid uptake in target lesion distribution of y90 on tumors.Lung dose calculation was 0.0.On (b)(6) 2025, combination therapy with 1500 mg durvalumab followed by 300 mg of tremelimumab were administered intravenously.On (b)(6) 2025, 33 days post therasphere administration, the subject was diagnosed with asthenia, difficulty in movement, and somnolence.No action was taken to treat these events.On (b)(6) 2025, 38 days post therasphere administration, subject was noted with epigastric pain, which was medically treated with pantoprazole (40 mg/oral/daily from (b)(6) 2025).On (b)(6) 2025, 43 days post therasphere administration, the subject was diagnosed with depressed mood, constipation, high bilirubin, increased transaminases, hypokalemia, and cholestasis (characterized by elevated alkaline phosphatase (alp) and gamma-glutamyl transferase (ggt)).No action was taken to treat the event of depressed mood.Medications were administered to treat the events of high bilirubin, increased transaminases, and cholestasis.Constipation was medically treated with lactulose (1 tablespoon/oral/daily beginning (b)(6) 2025).Hypokalemia was treated with potassium chloride (1200 microgram/oral/daily from (b)(6) 2025).On (b)(6) 2025, 71 days post therasphere administration, subject was noted with peripheral edema and increased transaminases.The peripheral edema was medically treated with potassium canreoate (100mg/daily/oral, beginning (b)(6) 2025), and concomitant medication was administered as other action taken to treat the event of increased transaminases on (b)(6) 2025, 127 days post therasphere administration, subject was noted with high bilirubin and ascites.The ascites was medically treated with furosemide (25 mg/daily/orally, from (b)(6) 2025), (50 mg/daily/orally, from (b)(6) 2025), (25 mg/daily/orally, from (b)(6) 2025) and (50 mg/daily/orally, beginning (b)(6) 2025).No action was taken to treat the event of high bilirubin.It was further reported that on (b)(6) 2025, 71 days post therasphere administration, the subject was noted with hypoalbuminemia.No action was taken to treat the event.
 
Additional Manufacturer Narrative
Correction to h6: evaluation conclusion codes.G1: mfr site zip/post code: (b)(6).Based on the nature of this product, we are unable to provide the complete unique identifier (udi) # and other product-specific information.Investigation results: device analysis findings: the device was implanted in the patient; therefore, product analysis could not be performed.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the therasphere device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of no problem detected.
 
Additional Manufacturer Narrative
G1: mfr site zip/post code: (b)(6).Based on the nature of this product, we are unable to provide the complete unique identifier (udi) # and other product-specific information.Investigation results: device analysis findings: the device remains implanted in the patient; therefore, product analysis could not be performed.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the therasphere device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
TheraSphere Y-90 (10 GBq) CE mark
Common Device Name
Microspheres Radionuclide
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BWXT Medical Ltd.
447 march road
weydon lane, farnham
ottawa
CA  
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
+1(952)930-6396
MDR Report Key23882155
Report Number2124215-2025-92760
Device Sequence Number9650908
Product Code NAW
UDI-Device Identifier05060116920314
UDI-Public(01)05060116920314
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-02
Device Catalogue Number2361-02
Device Lot Number2599265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/03/2026
03/13/2026
04/30/2026
08/14/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/03/2026
04/06/2026
05/28/2026
09/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown